Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Took anti-anxiety drug. Have itchy palms and fingers. How to get relief?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 1390 Questions
My hands, specifically my palms and fingers have been itchy for the last four days. Started suddenly and doesn't seem to want to stop. Just ended a long bout of sinusitis. Went to hospital ER last weekend and was given an anti-anxiety drug. Could the itching be due to stress. My stress was off the charts for the sinusitis, which went on 9 weeks. I am taking Singulaire and started Atavan yesterday for anti-anxiety. Is there anything I should try OTC to relieve the itching. Do I need to be tested?
Posted Wed, 19 Dec 2012 in Skin Hair and Nails
Answered by Dr. Sudarshan 1 hour later

Thanks for writing in.
Itching can be stress induced like in pompholyx where stress induces small blisters and
itching around fingers and hands.

You need to take OTC antihistaminic drugs like Tab Zyrtec or benadryl for itching.
Try diverting your mind .Try to destress.
No testing is needed at present .
Use good quality moisturizer twice or thrice daily.
Take tablet Zyrtec twice.
You should be fine within a weeks time.

Hope this helps.
If you need any further clarification I will be available for follow up.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor